Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

   
 
 

 

Red-green refinement of simplicial meshes in $ d$ dimensions


Author: Jörg Grande
Journal: Math. Comp. 88 (2019), 751-782
MSC (2010): Primary 65M50, 65N50, 65D18
DOI: https://doi.org/10.1090/mcom/3383
Published electronically: October 9, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The local red-green mesh refinement of consistent, simplicial meshes in $ d$ dimensions is considered. We give a constructive solution to the green closure problem in arbitrary dimension $ d$. Suppose that $ \mathcal {T}$ is a simplicial mesh and that $ R$ is an arbitrary subset of its faces, which is refined with the Coxeter-Freudenthal-Kuhn (red) refinement rule. Green refinements of simplices $ S\in \mathcal {T}$ are generated to restore the consistency of the mesh using a particular placing triangulation. No new vertices are created in this process. The green refinements are consistent with the red refinement on $ R$, the unrefined mesh regions, and all other neighboring green refinements.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65M50, 65N50, 65D18

Retrieve articles in all journals with MSC (2010): 65M50, 65N50, 65D18


Additional Information

Jörg Grande
Affiliation: Institut für Geometrie und Praktische Mathematik, RWTH Aachen University, Templergraben 55, D-52056 Aachen, Germany
Email: grande@igpm.rwth-aachen.de

DOI: https://doi.org/10.1090/mcom/3383
Keywords: Local mesh refinement, red--green refinement, green closure, simplicial meshes, Kuhn triangulation
Received by editor(s): November 10, 2016
Received by editor(s) in revised form: January 2, 2018
Published electronically: October 9, 2018
Article copyright: © Copyright 2018 Jörg Grande

American Mathematical Society